MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE? NAV; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAWAVE? NAV; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Lot Number 0039207630
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Vasospasm (2128); Heart Block (4444)
Date of Event 08/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pulse field ablation (pfa) procedure was being performed using a farawave catheter and a faradrive steerable sheath clear.After the farawave catheter was inserted into the faradrive sheath, air aspiration was performed within the sheath.Despite repeated attempts, air continued to be aspirated from the catheter tip.Following sheath removal, the patient experienced st-segment elevation, hypotension, and atrioventricular (av) block.Noradrenaline was administered, and coronary angiography (cag) was performed.Vasospasm was observed during cag, and nitroglycerin was administered.Although vasospasm occurred, the relationship between the event and the device could not be determined.After the patient's condition stabilized, cag reportedly demonstrated air ingress.The procedure was resumed, and both the farawave catheter and faradrive steerable sheath clear were replaced with a second farawave catheter and a second faradrive steerable sheath clear.Air aspiration was performed again; however, the same issue of continued air aspiration was reproduced.At the physician's discretion, the farawave catheter was removed and replaced with a non-boston scientific pfa catheter in order to continue the procedure.Pulmonary vein isolation (pvi) was subsequently completed, and the procedure was finished successfully.The physician reported that because the issue persisted despite replacement of both the catheter and sheath, the event was not believed to be product related.The patient remained stable following the procedure and was discharged from the hospital.
 
Event or Problem Description
It was reported that a pulse field ablation (pfa) procedure was being performed using a farawave catheter and a faradrive steerable sheath clear.After the farawave catheter was inserted into the faradrive sheath, air aspiration was performed within the sheath.Despite repeated attempts, air continued to be aspirated from the catheter tip.Following sheath removal, the patient experienced st-segment elevation, hypotension, and atrioventricular (av) block.Noradrenaline was administered, and coronary angiography (cag) was performed.Vasospasm was observed during cag, and nitroglycerin was administered.Although vasospasm occurred, the relationship between the event and the device could not be determined.After the patient condition stabilized, cag reportedly demonstrated air ingress.The procedure was resumed, and both the farawave catheter and faradrive steerable sheath clear were replaced with a second farawave catheter and a second faradrive steerable sheath clear.Air aspiration was performed again; however, the same issue of continued air aspiration was reproduced.At the physician discretion, the farawave catheter was removed and replaced with a non-boston scientific pfa catheter in order to continue the procedure.Pulmonary vein isolation (pvi) was subsequently completed, and the procedure was finished successfully.The physician reported that because the issue persisted despite replacement of both the catheter and sheath, the event was not believed to be product related.The patient remained stable following the procedure and was discharged from the hospital.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.Investigation summary with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of e060109 tachycardia, e2321 low blood pressure/ hypotension, e060106 heart block, e0522 vasospasm, e050301 air embolism, and a1415 air/gas.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Risk review a risk review performed for the farawave device confirmed that the events of e060109 tachycardia, e2321 low blood pressure/ hypotension, e060106 heart block, e0522 vasospasm, e050301 air embolism, and a1415 air/gas in device are known events defined in the product risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion boston scientific has assigned an investigation conclusion code of cause not established and supporting evidence that came to this conclusion.Boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
FARAWAVE? NAV
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50716780
Report Number2124215-2026-48454
Device Sequence Number9852940
Product Code QZI
UDI-Device Identifier00191506043193
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0039207630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2026
Supplement Date Received by Manufacturer09/28/2026
Initial Report FDA Received Date09/10/2026
Supplement Report FDA Received Date09/30/2026
Date Device Manufactured04/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARADRIVE Sheath (BSC).; FARADRIVE Sheath (BSC).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown